I'm currently on 75 mg of synthroid. My recent test results was my FT4 was 0.90 and my tsh was 0.05. I'm 37 years old. Is the tsh level too low? when I was placed on my medication my TSH level was 2.13 and FT4 was 0.59. the reference range for FT4 is 0.61-1.12 ng/dL and TSH is 0.4-5.60 uIU/ml.
should I even been put on medication?
In my opinion, symptoms are more important than any of the test numbers. Symptoms are the predominant reason for testing in the first place. Relief of those symptoms should be all important. A TSH result that is suppressed below the reference range, especially when on thyroid medication, does not make you hyperthyroid. Only hyper symptoms should really define you as being hyper. TSH is a pituitary hormone. Its only function is to signal to the thyroid glands to increase/decrease thyroid hormone production. When you think of the logic of it, there's no way that the absence of TSH can do anything to you directly.
TSH is is inadequate as a diagnostic, by which to determine medication dosage. At best TSH is only an indicator to be considered along with the more important indicators which are symptoms, and FT3 and FT4 levels. FT3 and FT4 are the actual, biologically active hormones that regulate metabolism and many other body functions. In my opinion the very best way to treat a thyroid patient is to test and adjust FT3 and FT4 levels with meds, as required to alleviate symptoms.
In answer to your question about being put on medication, I would consider the following. Your FT4 result was slightly below the low end of the range, which frequently indicates hypo conditions. Another important consideration would have been whether you also had hypo symptoms and whether there was any identified cause for potential hypothyroidism.
I'm puzzled by the FT4 range that you show. Did this come from the lab report? I have never seen anywhere a reference range that narrow for FT4. Would you please double check that? Also in the future, I suggest that you insist that they also check FT3. It is four times as potent as FT4 and FT3 correlates best with hypo symptoms.
My TSH is 12.01, my free t4 are 10.6 and my free t3 is 4.4. I am 56 so I am also going through menopause, I have recently started to get really dry hair and some tingling in my feet. My doctor has given me a script for 50 mcg of Synthroid. I would like to start with 25 and see how I feel or if I have any improvements. Would that be reasonable or is that dose to low? Also I have 5 nodules in my neck that they ultrasound all the time and say that there is nothing worrisome. I eat healthy, exercise and lead an active life, but any suggestions would be helpful since there is so much conflict on this subject.
I suggest that you start a new thread with this post by clicking on the green Post a Question button at top of page. That way you will get lots more viewers, and better response. Also suggest that when you do so, please post the reference ranges that go with those test results. Test results vary from lab to lab and to evaluate we need to see where the results fall within the ranges.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.